It is currently Thu Aug 24, 2017 6:49 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Fri Sep 13, 2013 6:42 pm 
Offline
New Poster
New Poster

Joined: Fri Sep 13, 2013 6:12 pm
Posts: 1
... or almost cold. I figured I'd write this out as it might help someone. I've been off of Suboxone for a number of years. I can only tell how I experienced the whole thing, however, your mileage may vary.

After being relatively strung out on opiates like morphine, oxycodone and heroin for around 6 months I decided to get on Suboxone. I had good insurance at the time, so it was practically free for me. After a month of screwing around, snorting and shooting my doses, I eventually got on a regular dosing schedule of 6mg in the morning and 4mg 6 hours later. After reading about some methods to up its bioavailability, I began crushing my pills to a powder and combining them with a small amount of grain alcohol, scooping all of that up into a cotton ball and placing it under my tongue for each dose. I have no idea what this does to effect how much gets absorbed under the tongue, but I can attest to at least some subjective experience of increased absorption, as ceasing this procedure would leave me feeling very drained--I kept it up in this fashion for a year and a half.

[I apologize if mention of modifying Suboxone's ROA is against the rules, I kept it in there because it might have effected how much was actually in my system regularly]

After a year and a half of taking my 10mg/day, every day, I decided to go to an inpatient rehab facility to get off of it for good. I figured that I would have to kick it eventually, and the thought of slowly suffering through a taper was unappealing, to say the least. They tapered me off over the course of a few days, and the shit started to fly. I felt the withdrawal hit me around the 2nd day, like a wall of anxiety, and spent the entire night feeling like my nerve-endings were ablaze. I'd been through opiate withdrawal before, but this was something I'd never experienced. The pain was blinding, and I considered hanging myself with my belt, or running out the front door of that place and hopping a Greyhound back to my home so I could at least watch television while I was being burned alive. Pain of this sort gradually faded and I believe by the end of the 28 days I was able to sleep for around 8 hours a night with the help of a little clonodine.

I was expecting the withdrawal to fade after a month or so--boy was I wrong. All in all it took 9 whole months for my symptoms to stop completely, the first 6 of which were an utter nightmare. I was mentally and physically sick for, yeah, about half a year. It wasn't the kind of detox where you couldn't move around or do anything, just this kind of horrible desperation, like being stuck on the 4th or 5th day of heroin withdrawal and not being able to make any headway. While I slept fine most nights, the days felt like these long, endurance tests. For the first three months walking around in the park by my home felt like attempting a marathon run. It's sort of hard to describe the process of detoxing that drug, like a very slow, albeit not as "bad," withdrawal from a full-agonist opiate. Like half as bad symptom-wise, but 30x longer. Like I said, my saving grace during that period was exercise. After about three months I was able to skateboard again, and so I would do that for as long as my body could handle it, just to get some feeling of relaxation afterward.

Around the 7th month things began to turn around. My symptoms started to come and go in waves, and I'd spend less time feeling like I was in withdrawal than okay. This went on for about two months, and somewhere around month 9 my symptoms had abated completely. I remember there were 2 or 3 episodes after that point, but mostly just me waking up with my sides aching or something like that. I didn't notice any lingering stuff beyond that and went about my business.

I probably won't come back here as this was a number of years ago that I kicked Subs, I just felt like sharing my story. This isn't meant to be a cautionary tale or anything like that, and indeed I'm not even sure how typical my experience was. 9 months of bona fide withdrawal did seem a bit excessive, and I will tell you it was a genuine hell to go through, but after it was done I haven't looked back on that substance. I have a few people that I've been in contact with who are still addicted to opiates that are considering Suboxone treatment, and I usually share how long the detox took for me when they bring it up. I'm not sure how I was able to get through that whole experience, it seems almost inhuman in retrospect, and definitely not something I would wish on anyone.

That said, I'm sure it works wonders for a number of people, and for those who are able to tolerate a taper, I'm sure it's an easier kick. Anyway, adios ;)


Last edited by easyfrantic on Fri Sep 13, 2013 6:52 pm, edited 4 times in total.

Top
 Profile  
 
PostPosted: Fri Sep 13, 2013 6:46 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Thu Aug 15, 2013 7:29 am
Posts: 66
Good for you mate. I'm also one who will never go back to sub - and will become a part time activist against it for sure. It does have its limited use, but I believe it is being grossly misprescribed - definitely because of poor understanding by doctors, but it may be far more sinister than that at the "powers that be" level.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group